MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NATURAL¿ NON-ADHESIVE MALE EXTERNAL CATHETER; MEC

C.R. BARD, INC. (COVINGTON) -1018233 NATURAL¿ NON-ADHESIVE MALE EXTERNAL CATHETER; MEC
Model Number 38303
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "non-adhesive, all-silicone male external catheter with strap.Description/indication- the natural¿ catheter is a non-adhesive, all-silicone male external catheter designed for the management of male urinary incontinence.Contraindication- do not use on irritated or compromised skin.Precautions- do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for periods longer than 24 hours may increase the risk of complications.Applying strap tightly may cause injury to the penis from decreased circulation.Keep strap clean and dry.Directions: to apply catheter 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) unroll catheter over penis.4) gently wrap strap over catheter around penis and secure with hook and loop closure.Ensure strap remains over catheter sheath.(to maintain hook and loop closure function, keep hook and loop closed when strap is not in use.) important: to avoid injury, do not overtighten strap.5) connect to drainage device.To remove catheter 1) remove strap by separating hook and loop closure.2) gently roll catheter off the penis." the device was not returned.
 
Event or Problem Description
It was reported that the male external catheter adhesive was strong.The patient allegedly experienced difficulty getting the adhesive off of his skin.No medical intervention reported.

Brand Name
NATURAL¿ NON-ADHESIVE MALE EXTERNAL CATHETER
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7970087
Report Number1018233-2018-04784
Device Sequence Number202110
Product Code NNX
UDI-Device Identifier00801741071249
UDI-Public(01)00801741071249
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number38303
Device Catalogue Number38303
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1